Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 21, 2018, 4:22 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 21, 2018, 12:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2018, 4:22 AM CST (10:22 UTC)
- In effect from
- Jan 21, 2018, 12:00 PM CST
- Expired
- Jan 22, 2018, 6:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS74 KOUN 211022 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 422 AM CST Sun Jan 21 2018 OKZ009>011-014>018-021>024-027-033>039-044-045-TXZ083>090-211830- /O.NEW.KOUN.WI.Y.0003.180121T1800Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 422 AM CST Sun Jan 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from noon today to 8 PM CST this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
8 follow-up statements
581 WWUS74 KOUN 211344 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 744 AM CST Sun Jan 21 2018 OKZ009>011-014>018-021>024-027-033>039-044-045-TXZ083>090-212230- /O.CON.KOUN.WI.Y.0003.180121T1800Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 744 AM CST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. A wind shift to the northwest may occur in far western Oklahoma between 6 pm and 8 pm this evening. * TIMING...Noon to 8 pm today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MBS
104 WWUS74 KOUN 211845 AAB NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1245 PM CST Sun Jan 21 2018 OKZ009>011-014>018-021>024-027-033>039-044-045-TXZ083>090-220200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1245 PM CST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Now until 8 pm today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust from the strong winds may occur and reduce visibilities mainly across western north Texas and southwestern Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MBS
944 WWUS74 KOUN 212130 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 330 PM CST Sun Jan 21 2018 OKZ004>008-012-013-220300- /O.EXB.KOUN.WI.Y.0003.180122T0200Z-180123T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Garfield-Noble- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, and Perry 330 PM CST Sun Jan 21 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM CST MONDAY... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from 8 PM this evening to 6 PM CST Monday. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Mid-evening through Monday afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ009>011-014>018-220300- /O.EXT.KOUN.WI.Y.0003.000000T0000Z-180123T0000Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Including the cities of Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, and Okarche 330 PM CST Sun Jan 21 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST MONDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph into this evening. Winds will shift to the west and northwest tonight. The northwest winds will be 20 to 30 mph with gusts up to 35 mph. * TIMING...through Monday afternoon although there could be a slight decrease this evening before strengthening again. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ021>024-027-033>039-044-045-TXZ083>090-220200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-180122T0200Z/ Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 330 PM CST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...Southwest to west 20 to 35 mph with gusts up to 45 mph. * TIMING...Now until 8 pm today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust from the strong winds may occur and reduce visibilities mainly across western north Texas and southwestern Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
234 WWUS74 KOUN 220214 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 814 PM CST Sun Jan 21 2018 OKZ021>024-027-033>039-044-045-TXZ083>090-220315- /O.EXP.KOUN.WI.Y.0003.000000T0000Z-180122T0200Z/ Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Chickasha, Tuttle, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 814 PM CST Sun Jan 21 2018 ...WIND ADVISORY HAS EXPIRED... West and southwest winds will remain breezy overnight, but the advisory has been allowed to expire. $$ OKZ004>018-221500- /O.CON.KOUN.WI.Y.0003.000000T0000Z-180123T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, and Okarche 814 PM CST Sun Jan 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... * WINDS...West and southwest winds will shift to the west and northwest through the overnight hours. After midnight, through early Monday morning, northwest winds will be 20 to 30 mph with gusts up to 40 mph. * TIMING...Through Monday afternoon. However, there could be a slight lull through the early morning hours. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kurtz
537 WWUS74 KOUN 220926 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 326 AM CST Mon Jan 22 2018 ...STRONG AND GUSTY NORTHWEST WINDS TODAY... OKZ019>030-034-035-038-221800- /O.EXB.KOUN.WI.Y.0003.180122T1200Z-180123T0000Z/ Logan-Payne-Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady- McClain-Cleveland-Pottawatomie-Greer-Kiowa-Comanche- Including the cities of Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Mangum, Granite, Hobart, Snyder, and Lawton 326 AM CST Mon Jan 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Winds will increase during the morning hours, with strongest winds late morning through the afternoon. * IMPACTS...Strong winds will make driving difficult, especially in high profile and light weight vehicles, so use extra caution. Light weight objects, such as trash cans, may be moved around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph and gusts over 40 mph are expected. && $$ OKZ004>018-221800- /O.CON.KOUN.WI.Y.0003.000000T0000Z-180123T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, and Okarche 326 AM CST Mon Jan 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Through this afternoon. * IMPACTS...Strong winds will make driving difficult, especially in high profile and light weight vehicles, so use extra caution. Light weight objects, such as trash cans, may be moved around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph and gusts over 40 mph are expected. && $$
333 WWUS74 KOUN 221441 AAB NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 841 AM CST Mon Jan 22 2018 ...STRONG AND GUSTY NORTHWEST WINDS TODAY... OKZ004>030-034-035-038-222245- /O.CON.KOUN.WI.Y.0003.000000T0000Z-180123T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Greer-Kiowa-Comanche- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Mangum, Granite, Hobart, Snyder, and Lawton 841 AM CST Mon Jan 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Now through 6 pm this evening. The strongest winds are expected before 3 pm this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph and gusts 40 to 57 mph are expected. && $$ MBS
426 WWUS74 KOUN 221633 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1033 AM CST Mon Jan 22 2018 ...STRONG AND GUSTY NORTHWEST WINDS TODAY... OKZ004>030-034-035-038-230000- /O.CON.KOUN.WI.Y.0003.000000T0000Z-180123T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Greer-Kiowa-Comanche- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Mangum, Granite, Hobart, Snyder, and Lawton 1033 AM CST Mon Jan 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Now through 6 pm this evening. The strongest winds are expected before 3 pm this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph and gusts 40 to 57 mph are expected. && $$ MBS
933 WWUS74 KOUN 221705 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1105 AM CST Mon Jan 22 2018 ...STRONG AND GUSTY NORTHWEST WINDS TODAY... OKZ031>033-036-037-039>048-050>052-TXZ083-085-086-089-090-230000- /O.EXA.KOUN.WI.Y.0003.000000T0000Z-180123T0000Z/ Seminole-Hughes-Harmon-Jackson-Tillman-Stephens-Garvin-Murray- Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love- Marshall-Bryan-Hardeman-Wilbarger-Wichita-Archer-Clay- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Hollis, Altus, Frederick, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Vernon, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1105 AM CST Mon Jan 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 20 to 35 mph with gusts 40 to 55 mph. The strongest gusts can be expected before 3 pm across western and central Oklahoma. * TIMING...Now through 6 pm this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph and gusts 40 to 57 mph are expected. && $$ OKZ004>030-034-035-038-230000- /O.CON.KOUN.WI.Y.0003.000000T0000Z-180123T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Greer-Kiowa-Comanche- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Mangum, Granite, Hobart, Snyder, and Lawton 1105 AM CST Mon Jan 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 20 to 35 mph with gusts 40 to 55 mph. The strongest gusts can be expected before 3 pm across western and central Oklahoma. * TIMING...Now through 6 pm this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 30 mph and gusts 40 to 57 mph are expected. && $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:25 PM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Jan 20, 11:25 PM CST, 4 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1125 PM CST Sat Jan 20 2018
.AVIATION...
21/06Z TAFs. MVFR cigs expected to spread westward from eastern
Oklahoma and northeast Texas over terminals from KSPS up through
KOUN/KOKC and KPNC. This will be most likely from around 09Z to
18Z. Otherwise, VFR conditions expected. Later forecast may need
to insert restrictions in blowing dust across southwest Oklahoma
and KSPS terminals. Southerly winds will be strong today and veer
to westerly this afternoon and evening.
&&
.PREV DISCUSSION... /issued 510 PM CST Sat Jan 20 2018/
AVIATION...
Gusty south winds will continue overnight and will become quite
strong by late morning across much of the area. Gusts over 35kts
are possible, especially across western Oklahoma sites after 17Z.
Stratus will develop back north/northwest tonight and may impact
some sites for a short time. Will introduce a tempo group for
MVFR ceilings for a few hours at PNC/OKC/OUN/LAW/SPS.
PREV DISCUSSION... /issued 307 PM CST Sat Jan 20 2018/
DISCUSSION...
Main focus was on the forecast through the next 24 to 48 hours.
Moisture will continue to deepen tonight as southerly winds continue
across the region. Meanwhile, upper system will move across the
SW U.S. approaching the region tonight with the upper low moving
into the Central Plains Sunday. This system will cause a Pacific
front to move across the area Sunday with the cold front Sunday
night.
With deepening moisture, especially in eastern parts of the fa,
showers and drizzle will be possible late tonight into Sunday before
drier air moving into the region pushes the precipitation east of
the fa. A few storms could also be possible in southeast portions of
the fa. Enough instability could develop that a storm or two may
become strong to marginally severe.
Breezy southwest/west winds will be possible behind the pacific
front Sunday afternoon. A wind advisory may be needed for western
portions of the fa for these winds but there is some uncertainty how
fast the winds will be so will let later shifts decide. Stronger
winds could be possible behind the cold front on Monday so a wind
advisory may be needed for parts of the area on Monday too.
The air behind the cold front is not extremely cold but will knock
temperatures down compared to this weekend. However, temperatures
will still be above normal for this time of year next week. Models
show another storm system towards the end of next week that could
bring another chance of precipitation to parts of the fa.
Fire Weather...
Critical to Extreme fire weather conditions will be possible
Sunday across southwest portions of the fa with elevated to near
critical conditions possible across most of the rest of the area.
Temperatures are expected to warm into the 60s and 70s across much
of the area Sunday afternoon. Dry air will move into the region
from west to east Sunday with humidities forecasted to get as low
as the teens in SW portions of the fa. The warm temperatures, low
rh, and breezy winds will lead to the increased fire weather
conditions. Will issue a Red Flag Warning for parts of western OK
& western north TX where these conditions are the most certain.
There are still some uncertainty on how low humdities will get and
how strong winds will be across the rest of the fa so will leave
the rest of the Fire Weather Watch as is and let later shift
decide.
Increased fire weather conditions will be possible on Monday as well
mainly because of the northwest winds behind the cold front and
despite the cooler temperatures, with near critical to critical
fire weather conditions possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 49 63 36 52 / 10 10 0 0
Hobart OK 43 65 31 54 / 0 0 0 0
Wichita Falls TX 48 70 35 58 / 0 10 0 0
Gage OK 38 58 30 50 / 0 0 0 0
Ponca City OK 46 64 35 48 / 10 20 0 10
Durant OK 57 69 41 56 / 20 40 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from 11 AM CST Sunday through Sunday evening
for OKZ004>020-023>030-039>041-045-046-050.
Red Flag Warning from 11 AM to 9 PM CST Sunday for OKZ021-022-
033>038-044.
TX...Red Flag Warning from 11 AM to 9 PM CST Sunday for TXZ083>090.
&&
04/30Hazardous weather outlook, Jan 20, 7:15 PM CST, 9 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 715 PM CST Sat Jan 20 2018 OKZ004>048-050>052-TXZ083>090-220115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 715 PM CST Sat Jan 20 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fire Weather... Very warm, windy and dry weather will bring fire weather potential to extreme levels on Sunday afternoon across western Oklahoma and western north Texas, and a Fire Weather Watch has been issued for portions of western and central Oklahoma and north Texas. Elevated to near-critical fire weather conditions are expected over the remainder of Oklahoma and western north Texas. Somewhat cooler air moves in for Monday, but strong winds will keep fire weather conditions near critical levels again Monday afternoon. .Thunderstorms... Isolated thunderstorms will be possible on Sunday afternoon and evening across portions of eastern Oklahoma. There is the potential for a strong to marginally severe storm across southeastern Oklahoma, but widespread severe weather is not anticipated. Thunderstorm chances return to parts of southeast and south central Oklahoma, and north Texas on Friday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS/EM/JTK
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:22 AM CST | Fire Weather Watch | OUN | Beckham, Comanche, Cotton, Greer, Harmon, Jackson and 3 more | 23 hr |
| Jan 21, 1:36 PM CST | Special Weather Statement | OUN | Coal | 24 min |
| Jan 21, 2:36 PM CST | Special Weather Statement | OUN | Hughes | 39 min |
| Jan 21, 5:14 PM CST | Special Weather Statement | OUN | Atoka | 31 min |
Nearby
Wind Advisories in Oklahoma, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.